Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 182, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 14, 2012, 4:53 PM CDT for 4 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 4:53 PM CDT (21:53 UTC)
- Expired
- Aug 14, 2012, 5:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 128 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS54 KAMA 142153
SVRAMA
TXC087-129-179-483-142245-
/O.NEW.KAMA.SV.W.0182.120814T2153Z-120814T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
SOUTHERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 545 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MCLEAN...OR
ABOUT 16 MILES WEST OF SHAMROCK...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK...
LELA...
MCLEAN...
TWITTY...
KELLERVILLE...
WHEELER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 75 MPH WERE REPORTED BY THE SHERIFFS OFFICE 3
MILES EAST OF MCLEAN WITH THIS STORM. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3515 10070 3549 10040 3543 10000 3543 9999
3508 10000
TIME...MOT...LOC 2151Z 275DEG 17KT 3521 10051
$$
CLK4 follow-up statements
777
WWUS54 KAMA 142211
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
511 PM CDT TUE AUG 14 2012
TXC087-129-179-483-142245-
/O.CON.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
511 PM CDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN COLLINGSWORTH...SOUTHERN WHEELER...SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES...
AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SHAMROCK...MOVING
EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWITTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAMROCK.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3515 10070 3549 10040 3543 10000 3543 9999
3508 10000
TIME...MOT...LOC 2211Z 275DEG 17KT 3519 10028
$$
CLK395
WWUS54 KAMA 142223
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT TUE AUG 14 2012
TXC087-129-179-483-142245-
/O.CON.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
523 PM CDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN COLLINGSWORTH...SOUTHERN WHEELER...SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES...
AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SHAMROCK...MOVING
EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN DONLEY...NORTHERN COLLINGSWORTH...SOUTHEASTERN GRAY
AND SOUTHERN WHEELER COUNTIES.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3515 10070 3549 10040 3543 10000 3543 9999
3508 10000
TIME...MOT...LOC 2222Z 275DEG 17KT 3517 10015
$$
CLK703 WWUS54 KAMA 142237 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 537 PM CDT TUE AUG 14 2012 TXC129-179-142246- /O.CAN.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/ DONLEY TX-GRAY TX- 537 PM CDT TUE AUG 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES IS CANCELLED... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3511 10028 3534 10016 3531 9999 3508 10000 TIME...MOT...LOC 2236Z 295DEG 31KT 3511 10001 $$ TXC087-483-142245- /O.CON.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/ WHEELER TX-COLLINGSWORTH TX- 537 PM CDT TUE AUG 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES... AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER COLLINGSWORTH COUNTY...OR 14 MILES SOUTHEAST OF SHAMROCK...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3511 10028 3534 10016 3531 9999 3508 10000 TIME...MOT...LOC 2236Z 295DEG 31KT 3511 10001 $$ CLK
357 WWUS54 KAMA 142244 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CDT TUE AUG 14 2012 TXC087-483-142254- /O.EXP.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/ WHEELER TX-COLLINGSWORTH TX- 544 PM CDT TUE AUG 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES WILL EXPIRE AT 545 PM CDT... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3511 10028 3534 10016 3531 9999 3508 10000 TIME...MOT...LOC 2244Z 295DEG 31KT 3515 10005 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:09 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 14, 4:09 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 409 PM CDT TUE AUG 14 2012 .DISCUSSION... PRECIPITATION CHANCES THROUGH THE WEEKEND AND COOLER TEMPERATURES LATE THIS WEEK ARE THE MAIN FOCUS OF THIS FORECAST. A WEAK SURFACE LOW WAS LOCATED ACROSS THE CENTRAL OK PANHANDLE/FAR NORTH CENTRAL TX PANHANDLE THIS AFTERNOON WITH A WARM FRONT EXTENDING SOUTHEAST AND A SURFACE TROUGH SOUTH. A NORTHWEST FLOW REMAINS IN PLACE ALOFT...WITH AN EMBEDDED MID-LEVEL SHORTWAVE CURRENTLY SLIDING SOUTHEAST ACROSS THE AREA. THUNDERSTORMS HAVE DEVELOPED IN ASSOCIATION WITH THESE FEATURES...WITH THE GREATEST COVERAGE ACROSS THE SOUTH CENTRAL AND SOUTHEAST TX PANHANDLE WHERE FORCING ALOFT AND LOW-LEVEL CONVERGENCE ALONG THE BOUNDARIES IS JUXTAPOSED. DECENT INSTABILITY AND DEEP LAYER SHEAR IS IN PLACE...BUT THE TWO ARE SOMEWHAT DISJOINTED...WITH THE HIGHER INSTABILITY /MLCAPES AROUND 2000 J/KG/ ACROSS THE WEST AND STRONGEST SHEAR /AROUND 40 KTS/ IN THE EAST. HOWEVER...STILL ENOUGH OVERLAP TO SUPPORT A FEW STRONG TO SEVERE STORMS THROUGH LATE THIS EVENING. WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY THREAT GIVEN HIGH CLOUD BASES AND LARGE TEMP/DEWPOINT DEPRESSIONS...BUT COULD ALSO SEE SOME MARGINALLY SEVERE HAIL AND LOCALLY HEAVY RAIN. MAIN FOCUS FOR CONVECTION THIS EVENING WILL REMAIN ACROSS THE SOUTHERN HALF OF THE TX PANHANDLE IN ASSOCIATION WITH SHORTWAVE AND SURFACE BOUNDARIES. IN ADDITION...WILL SEE A FEW SHOWERS AND THUNDERSTORMS PROPAGATE SOUTHEAST OUT OF THE HIGHER TERRAIN OF NM. MOST OF THE ACTIVITY WILL LIKELY SLIDE SOUTHEAST OF THE FORECAST AREA BY AROUND MIDNIGHT AS FORCING FROM MID-LEVEL SHORTWAVE SLIPS SOUTH...BUT WITH THE NOSE OF A 40 KT SOUTHWESTERLY LLJ EXPECTED TO POKE INTO THE SOUTHERN CWA OVERNIGHT...CANNOT RULE OUT SOME REDEVELOPMENT OVERNIGHT...WHICH COULD LINGER INTO WEDNESDAY MORNING. AN ACTIVE NORTHWEST FLOW ALOFT WILL PERSIST ACROSS THE AREA THROUGH THE WEEKEND...BRINGING INTERMITTENT THUNDERSTORM CHANCES THROUGH THIS TIME. ON WEDNESDAY...A WEAK MID-LEVEL SHORTWAVE CURRENTLY OVER SOUTHEAST UT/SOUTHWEST CO WILL MOVE INTO THE AREA WITHIN THE NORTHWEST FLOW ALOFT...PROVIDING THE NEXT TRIGGER FOR SHOWER AND THUNDERSTORM DEVELOPMENT. IN ADDITION...THE WEAK NORTHWEST TO SOUTHEAST ORIENTED FRONTAL ZONE WILL STILL BE LINGERING ACROSS THE AREA. BASED ON THE TRAJECTORY AND TIMING OF THE SHORTWAVE...BETTER THUNDERSTORM CHANCES LOOK TO BE ACROSS THE SOUTH TO SOUTHWEST HALF OF THE AREA WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING...WITH ADDITIONAL STORMS POSSIBLY MOVING IN OUT OF THE HIGHER TERRAIN OF NM DURING THE EVENING. COULD AGAIN SEE A FEW STRONG TO MARGINALLY SEVERE STORMS WEDNESDAY AND WEDNESDAY EVENING GIVEN DEEP LAYER SHEAR AROUND 30 KTS...MLCAPE VALUES UP TO 1500 J/KG...AND HIGH CLOUD BASES WITH A DRY SUB-CLOUD LAYER. GUSTY WINDS EXPECTED TO THE PRIMARY THREAT ONCE AGAIN. BY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...FOCUS TURNS TO THE MUCH ANTICIPATED COLD FRONT. A LONGWAVE TROUGH DIGGING SOUTHEAST ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST WILL PUSH THE FRONT INTO THE NORTHERN PANHANDLES LATE WEDNESDAY NIGHT...THEN IT WILL CONTINUE SOUTH ON THURSDAY BEFORE SLOWING AND LIKELY STALLING NEAR OR JUST SOUTH OF THE SOUTHERN TX PANHANDLE BY THURSDAY EVENING. HOW FAR AND HOW FAST THE FRONT PUSHES SOUTH WILL ULTIMATELY BE DETERMINED BY AMOUNT OF CONVECTION ALONG IT AND RESULTANT STRENGTH OF THE ADDED PUSH FROM OUTFLOW. THUNDERSTORM CHANCES WILL INCREASE ALONG AND AHEAD OF THE FRONT THURSDAY AFTERNOON...THEN CONTINUE INTO THURSDAY NIGHT AND EXPAND NORTHWARD. WITH THE FRONT LIKELY STALLED JUST SOUTH OF THE AREA THURSDAY NIGHT AND A LOW-LEVEL POST-FRONTAL UPSLOPE FLOW IN PLACE ACROSS THE AREA TO ITS NORTH...RAIN CHANCES LOOK DECENT ESPECIALLY ACROSS THE SOUTHERN CWA. THETA-E ADVECTION AND ISENTROPIC LIFT ASSOCIATED WITH A 30-35 KT SOUTHERLY LLJ WILL ALSO CONTRIBUTE TO PRECIP CHANCES...WITH MAIN CONCERN BEING IF SURFACE HIGH AND ASSOCIATED DRIER/MORE STABLE AIR BUILDS TOO FAR SOUTH. DECENT INSTABILITY WILL BE AVAILABLE AHEAD OF THE FRONT ON THURSDAY WHILE SHEAR DECREASES SLIGHTLY...BUT STILL COULD SEE A FEW STRONG TO MARGINALLY SEVERE STORMS. MAY ALSO SEE SOME LOCALLY HEAVY RAIN ESPECIALLY THURSDAY NIGHT WITH THE FRONT STALLED NEARBY AND PWATS INCREASING TO AROUND 1.5 INCHES. THE FRONT BEGINS TO DISSOLVE ON FRIDAY...ALLOWING FOR A SOUTH/SOUTHEAST RETURN FLOW TO TAKE HOLD. THUNDERSTORM CHANCES WILL CONTINUE WITH MOISTURE STILL AVAILABLE...SOME UPSLOPE COMPONENT...WEAK ISENTROPIC LIFT...AND A CONTINUED NORTHWEST FLOW ALOFT WHICH WILL HELP GUIDE IN STORMS FROM THE MOUNTAINS OF NM AND CO AND COULD CONTAIN EMBEDDED WEAK SHORTWAVES. THE SAME GENERAL STORY HOLDS INTO SATURDAY AS WELL...AND A WEAK COLD FRONT MAY TRY TO SLIP IN SATURDAY NIGHT AS A STRONGER MID-LEVEL SHORTWAVE DROPS SOUTHEAST FROM THE NORTHERN PLAINS INTO THE MS VALLEY. ECMWF IS MORE BULLISH ON THIS SCENARIO THAN THE GFS...BUT IF THE FRONT DOES MAKE IT IN...IT IS EXPECTED TO QUICKLY WASH OUT ON SUNDAY. THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY WITH THE SAME GENERAL PATTERN HOLDING...BUT THINGS MAY DRY OUT THEN SUNDAY NIGHT INTO EARLY NEXT WEEK. THE WESTERN UPPER RIDGE SHIFTS EASTWARD OVER THE ROCKIES EARLY NEXT WEEK...TURNING THE FLOW ALOFT MORE NORTHERLY ACROSS THE PANHANDLES. THIS IS EXPECTED TO SHUNT THE RICHER MID AND UPPER-LEVEL MOISTURE TO OUR SOUTH AND ALSO WILL BE LESS FAVORABLE FOR STORMS TO MAKE IT IN OUT OF THE MOUNTAINS OF CO AND NM. THUS WILL KEEP THE FORECAST DRY EARLY NEXT WEEK FOR NOW. CONCERNING TEMPERATURES...WEDNESDAY WILL BE THE WARMEST DAY OF THE NEXT SEVERAL AHEAD OF THE APPROACHING FRONT. WILL SEE A NOTABLE COOL DOWN THURSDAY AND FRIDAY WITH CAA BEHIND THE FRONT...AS WELL AS INCREASED CLOUD COVER AND RAIN CHANCES. TEMPS WILL START TO REBOUND OVER THE WEEKEND...THEN CONTINUE TO WARM EARLY NEXT WEEK AS HEIGHTS RISE SOME WITH THE EASTWARD NUDGE OF THE WESTERN UPPER RIDGE AND WITH THE DEVELOPMENT OF A LEE TROUGH SUPPORTING SOUTH/SOUTHWEST WINDS. KB && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. MINIMUM RELATIVE HUMIDITIES MAY FALL TO 15 TO 20 PERCENT ACROSS THE WESTERN PANHANDLES ON WEDNESDAY...BUT WINDS WILL REMAIN BELOW 15 MPH. THURSDAY AND BEYOND...RELATIVE HUMIDITIES WILL REMAIN ABOVE 20 PERCENT AND INTERMITTENT THUNDERSTORM CHANCES WILL EXIST THROUGH SUNDAY NIGHT. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 96 65 88 65 / 30 30 20 30 40 BEAVER OK 65 99 68 87 61 / 10 10 20 20 30 BOISE CITY OK 63 97 61 82 60 / 20 10 20 20 30 BORGER TX 69 98 70 90 67 / 20 20 20 30 40 BOYS RANCH TX 67 97 65 90 65 / 30 20 20 30 40 CANYON TX 66 96 65 88 66 / 30 30 20 30 40 CLARENDON TX 68 98 69 90 67 / 50 30 20 30 40 DALHART TX 62 96 62 85 60 / 20 20 20 30 40 GUYMON OK 63 99 65 85 61 / 10 10 20 20 30 HEREFORD TX 63 95 65 88 64 / 30 30 20 30 40 LIPSCOMB TX 66 98 66 88 64 / 20 20 20 20 30 PAMPA TX 65 97 66 88 64 / 20 20 20 30 40 SHAMROCK TX 68 97 66 91 66 / 60 30 20 30 40 WELLINGTON TX 70 99 70 94 68 / 60 30 20 30 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/08
Hazardous weather outlook, Aug 14, 3:40 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT TUE AUG 14 2012 OKZ001>003-TXZ001>020-151100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 340 PM CDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS ALL OF THE PANHANDLES...WITH THUNDERSTORM CHANCES CONTINUING OVERNIGHT ACROSS THE SOUTHERN TEXAS PANHANDLE. A FEW STORMS MAY BECOME STRONG TO SEVERE THROUGH LATE THIS EVENING...WITH DAMAGING WINDS UP TO 60 MPH AND QUARTER SIZE HAIL THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE GREATER STORM CHANCES AND THREAT FOR STRONG TO SEVERE STORMS WILL BE FOCUSED ACROSS THE SOUTHERN AND CENTRAL TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PANHANDLES WEDNESDAY THROUGH SUNDAY NIGHT. ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS THAT DEVELOP DURING ANY OF THESE TIME PERIODS MAY BECOME STRONG TO MARGINALLY SEVERE...WITH WIND GUSTS UP TO 60 MPH AND SMALL HAIL THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. KB
In the hours before
Special weather statement, Aug 14, 2:28 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 228 PM CDT TUE AUG 14 2012 TXZ009-142000- ROBERTS TX- 228 PM CDT TUE AUG 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT FOR ROBERTS COUNTY. AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LORA TO 3 MILES NORTH OF CODMAN...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MIAMI TO 6 MILES WEST OF MIAMI...MOVING EAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Special weather statement, Aug 14, 2:46 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 246 PM CDT TUE AUG 14 2012 TXZ018-142030- ARMSTRONG TX- 246 PM CDT TUE AUG 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR ARMSTRONG COUNTY. AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF CLAUDE... MOVING EAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Special weather statement, Aug 14, 3:04 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT TUE AUG 14 2012 TXZ009-010-014-015-142045- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 304 PM CDT TUE AUG 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR WHEELER...ROBERTS... HEMPHILL AND GRAY COUNTIES. AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF LORA TO 8 MILES WEST OF NEW MOBEETIE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF CANADIAN TO 10 MILES SOUTH OF MIAMI...MOVING EAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Special weather statement, Aug 14, 3:36 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CDT TUE AUG 14 2012 TXZ009-010-014-015-142115- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 336 PM CDT TUE AUG 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR WHEELER...ROBERTS... HEMPHILL AND GRAY COUNTIES. AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF CANADIAN TO KINGSMILL...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF CANADIAN TO 6 MILES SOUTHWEST OF PAMPA... MOVING EAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORM. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Special weather statement, Aug 14, 3:42 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT TUE AUG 14 2012 TXZ018-142130- ARMSTRONG TX- 342 PM CDT TUE AUG 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR ARMSTRONG COUNTY. AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES EAST OF WAYSIDE TO 7 MILES NORTHEAST OF WAYSIDE...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST OF CLAUDE TO 17 MILES SOUTHWEST OF CLAUDE...MOVING EAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Special weather statement, Aug 14, 4:02 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT TUE AUG 14 2012 TXZ009-010-014-015-142200- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 402 PM CDT TUE AUG 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR WHEELER...ROBERTS... HEMPHILL AND GRAY COUNTIES. AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MIAMI TO 9 MILES SOUTHWEST OF LEFORS...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MIAMI TO 13 MILES SOUTH OF PAMPA...MOVING EAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.